Alert archive / Virginia / Tornado Warnings in 2015

Tornado Warning 19, NWS Wakefield, VA

August 11, 20155 counties in Virginia

NWS Wakefield, VA issued this tornado warning at Aug 11, 2015, 5:03 PM EDT for 5 counties in Virginia. It was in force for 27 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 11, 2015, 5:03 PM EDT (21:03 UTC)
Expired
Aug 11, 2015, 5:30 PM EDT
In force
27 min
Issued by
NWS Wakefield, VA
Area
Storm-based polygon

Counties Charles City County, VA, Hanover County, VA, Henrico County, VA, King William County, VA, New Kent County, VA

The radar

The Norfolk radar (KAKQ), 66 km from the middle of the area, began a volume at 21:07 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Washington/Dulle, VA (KIAD), launched 12:00Z, 9.1 hours before the alert went out and 156 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Washington/Dulle, VA at 12:00Z on 2015-08-11Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 16 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Washington/Dulle, VA at 12:00Z on 2015-08-11The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 109 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
16 J/kg
Mixed-layer CIN
-19 J/kg
Mixed-layer LCL
669 m above ground
0-6 km bulk shear
33 kt
0-1 km storm-relative helicity
109 m²/s²
0-3 km storm-relative helicity
60 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

120 
WFUS51 KAKQ 112103
TORAKQ
VAC036-085-087-101-127-112130-
/O.NEW.KAKQ.TO.W.0019.150811T2103Z-150811T2130Z/

BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE WAKEFIELD VA
503 PM EDT TUE AUG 11 2015

THE NATIONAL WEATHER SERVICE IN WAKEFIELD HAS ISSUED A

* TORNADO WARNING FOR...
  EAST CENTRAL HENRICO COUNTY IN CENTRAL VIRGINIA...
  NORTHWESTERN NEW KENT COUNTY IN EAST CENTRAL VIRGINIA...
  SOUTHEASTERN HANOVER COUNTY IN CENTRAL VIRGINIA...
  NORTH CENTRAL CHARLES CITY COUNTY IN EAST CENTRAL VIRGINIA...
  SOUTH CENTRAL KING WILLIAM COUNTY IN EAST CENTRAL VIRGINIA...

* UNTIL 530 PM EDT
    
* AT 503 PM EDT...DOPPLER RADAR INDICATED A TORNADO. THIS DANGEROUS
  STORM WAS LOCATED NEAR HIGHLAND SPRINGS...AND MOVING EAST AT 25
  MPH.

* THIS DANGEROUS STORM WILL BE NEAR...
  BOTTOMS BRIDGE AROUND 515 PM EDT.
  TUNSTALL AROUND 520 PM EDT.
  ROXBURY AROUND 525 PM EDT.
  TALLEYSVILLE AROUND 530 PM EDT.

OTHER LOCATIONS IMPACTED BY THIS TORNADIC THUNDERSTORM INCLUDE
WESTWOOD...FAIR OAKS...ORAPAX FARMS...MOUNTCASTLE...QUINTON...WRIGHTS
CORNER...NEW KENT AIRPORT...BROWNS CORNER AND SANDSTON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW. MOVE TO A BASEMENT OR AN INTERIOR ROOM ON THE LOWEST
FLOOR OF A STURDY BUILDING. AVOID WINDOWS. IF YOU ARE IN A MOBILE
HOME OR OUTDOORS...MOVE TO THE CLOSEST SUBSTANTIAL SHELTER AND
PROTECT YOURSELF FROM FLYING DEBRIS.

&&

LAT...LON 3754 7735 3763 7731 3762 7702 3743 7710
TIME...MOT...LOC 2103Z 285DEG 21KT 3758 7727 

$$

GINGRICH
1 follow-up statement
372 
WWUS51 KAKQ 112130
SVSAKQ

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
530 PM EDT TUE AUG 11 2015

VAC036-085-087-101-127-112139-
/O.EXP.KAKQ.TO.W.0019.000000T0000Z-150811T2130Z/
HENRICO VA-NEW KENT VA-HANOVER VA-CHARLES CITY VA-KING WILLIAM VA-
530 PM EDT TUE AUG 11 2015

...THE TORNADO WARNING FOR EAST CENTRAL HENRICO...NORTHWESTERN NEW
KENT...SOUTHEASTERN HANOVER...NORTH CENTRAL CHARLES CITY AND SOUTH
CENTRAL KING WILLIAM COUNTIES WILL EXPIRE AT 530 PM EDT...
                
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER APPEARS TO BE CAPABLE OF PRODUCING A TORNADO.
THEREFORE THE WARNING WILL BE ALLOWED TO EXPIRE.

LAT...LON 3754 7735 3763 7731 3762 7702 3743 7710
TIME...MOT...LOC 2128Z 285DEG 21KT 3758 7727 

$$

GINGRICH

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wakefield, VA wrote its last area forecast discussion before this tornado warning went out at Aug 11, 3:56 PM EDT, 1 hour 7 minutes earlier.

Area forecast discussion, Aug 11, 3:56 PM EDT, 1 hour 7 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WAKEFIELD VA
356 PM EDT TUE AUG 11 2015

.SYNOPSIS...
A COLD FRONT WILL PUSH THROUGH THE AREA TONIGHT AND STALL ALONG
THE CAROLINA COAST THROUGH WEDNESDAY MORNING. HIGH PRESSURE THEN
BUILDS INTO THE MID ATLANTIC REGION LATE IN THE DAY ON WEDNESDAY
AND WILL DOMINATE THE WEATHER PATTERN THROUGH THE UPCOMING WEEKEND.

&&

.NEAR TERM /UNTIL 6 AM WEDNESDAY MORNING/...
OPEN CELLULAR CONVECTION INDICATED IN VISIBLE SATELLITE TRENDS
THIS AFTN INVOF THE PREFRONTAL TROUGH (LOCATED OVER CNTRL VA) AND
SFC COLD FRONT (LOCATED OVER WRN VA)...WITH A MORE WIDESPREAD
SWATH OF CLOUDS/STRATIFORM PRECIP LOCATED ACROSS NC WHERE A WEAK
DISTURBANCE IS POSITIONED ALONG THE CAROLINA COAST. DECENT
CLEARING WITHIN THE WARM SECTOR TODAY HAS SUFFICIENTLY
DESTABILIZED THE ATMOSPHERE AND NOW THUNDERSTORMS HAVE DEVELOPED
BTWN THE TROUGH AND FRONT THIS AFTN. STORM STRUCTURE CONSISTS OF
BROKEN LINE SEGMENTS ATTM BUT WILL FILL IN AS THE EVENING
PROGRESSES. SFC AND MU CAPE VALUES ARE AROUND 2000 J/KG WITH SFC
LAPSE RATES AND LIFTED INDICES BECOMING INCREASINGLY UNSTABLE THUS
EXPECT TSTORM COVERAGE TO BECOME MORE WIDESPREAD AS THE EVENING
PROGRESSES. PWATS ARE RUNNING AROUND 2.00 INCHES IN REALITY VS
MODEL DATA THAT IS A TAD HIGH AROUND 2.30 INCHES. EITHER WAY...
THERE IS PLENTY OF MOISTURE PRESENT AND AVAILABLE FOR LOCALLY
HEAVY RAINFALL THROUGH THIS EVENING...ESPECIALLY UNDER STRONGER
STORM CORES. BULK SHEAR VALUES FROM 0-6KM ARE AVERAGING 30KT
DURING THE FROPA AND STEERING FLOW ALOFT IS W-NW AT 30-40KT WHICH
INDICATES ADEQUATE STORM MOVEMENT TO REDUCE FLOODING POTENTIAL.
THIS CAN ALSO BE SEEN IN CURRENT RADAR LOOPS. WV IMAGERY AND MODEL
SOUNDINGS/CROSS SECTIONS SHOW PLENTY OF MID- LEVEL DRY AIR PRESENT
WHICH WILL CREATE THE POTENTIAL FOR STRONG THUNDERSTORM WIND
GUSTS. SPC CONTINUES A MARGINAL RISK AREA FOR SEVERE THUNDERSTORMS
TODAY AND WILL KEEP MENTION OF STRONG WIND GUSTS AND LOCALLY HEAVY
RAINFALL WITHIN THE HAZARDOUS WEATHER OUTLOOK (HWO) THROUGH
TONIGHT.

THE SFC COLD FRONT WILL GENERALLY PUSH EWD THROUGH THIS EVENING
AND EXIT THE COAST LATE TONIGHT INTO WED MORNING. SHOWERS WILL
TAPER OFF FROM WEST TO EAST AFTER 1000 PM TONIGHT WITH CLEARING
SKIES FOLLOWING SUIT. OVERNIGHT TEMPERATURES WILL BE CLOSE TO
SEASONAL NORMALS WITH LOWS IN THE MID-UPPER 60S ALONG/WEST OF
INTERSTATE 95 AND IN THE UPPER 60S TO LOWER 70S CLOSER TO THE COAST.

&&

.SHORT TERM /6 AM WEDNESDAY MORNING THROUGH FRIDAY/...
A FEW SHOWERS MAY LINGER OVER FAR SE VA AND COASTAL NE NC WED
MORNING...BUT SHOULD END BY MID MORNING AS SFC HIGH PRESSURE
SLOWLY BUILDS IN FROM THE WEST AND SHUNTS THE STALLED SFC FRONT
FARTHER SWD BY WED AFTN. OTHERWISE...HIGH PRESSURE DOMINATES THE
WEATHER PATTERN THROUGH FRI. EXPECT DRY CONDITIONS AND A MORE
COMFORTABLE AIRMASS UNDER MOSTLY CLEAR SKIES. HIGHS IN THE MID 80S
WED-FRI (ROUGHLY 5 DEGREES COOLER AT THE BEACHES DUE TO
N-E/ONSHORE WINDS). LOWS IN THE 60S WED NIGHT-FRI NIGHT (SLIGHTLY
WARMER AT THE BEACHES).

&&

.LONG TERM /FRIDAY NIGHT THROUGH TUESDAY/...
 LONG TERM PERIOD WILL FEATURE TRANQUIL WX CONDS WITH HIGH
PRESSURE OVER THE REGION DURING THE WEEKEND AND EARLY NEXT WEEK.
MODELS DIFFER SLIGHTLY LATE IN THE WEEKEND INTO EARLY NEST WEEK
WITH THE GFS WORKING A WEAK FRONT INTO THE AREA WHILE THE ECMWF
KEEPS EVERYTHING TO THE NORTH AND CONDITIONS DRY. HAVE TRENDED
TOWARD A DRY SOLUTION. EXPECT UPR 80S BOTH SAT AND SUN WITH LO
TEMPS IN THE MID TO UPR 60S MOST SPOTS. CAN'T RULE OUT AN ISOLATED
SHRA/TSTM EITHER DAY WITH AN UPR- LEVEL TROF OVER THE ERN
CONUS...BUT WILL MAINTAIN A DRY FORECAST FOR NOW WITH DEEP
MOISTURE AND LIFT LACKING.

THE WEATHER PATTERN DOES NOT CHANGE SIGNIFICANTLY UNTIL THE MIDDLE
OF NEXT WEEK RESULTING IN MOSTLY DRY CONDITIONS INTO EARLY NEXT
WEEK AND SEASONABLY WARM TEMPS.

&&

.AVIATION /20Z TUESDAY THROUGH SUNDAY/...
SCT SHRAS/TSTMS EXPECTED THIS AFTN AHEAD OF AN APPROACHING COLD
FRNT. PREVAILED THE RAIN BUT WENT WITH A VCTS WITH THE CHANCE OF
THUNDER BEING A BIT LWR AND NOT AS WIDESPREAD. CONDS WILL REMAIN
MAINLY VFR THRU THE TAF PERIOD...BUT MVFR/IFR IS PSBL WITH
HEAVIER RAIN AND FOLLOWING THE PCPN OVERNIGHT. THE RAIN ENDS FM W
TO E THIS EVENG/ERLY OVRNGT. OTWS...GUSTY SW WINDS THIS AFTN BCM
NWLY BY LATE TNGT/WED MORNG AS THE FRNT CROSSES THE AREA. DRY WX
RETURNS WED AND CONTINUES THRU THE WEEKEND WITH VFR CONDS
EXPECTED.

&&

.MARINE...
SOUTHWESTERLY FLOW IS DOMINATING OVER THE WATERS AND BAY THIS
AFTERNOON AND EVENING AHEAD OF AN APPROACHING COLD FRONT. WINDS
HAVE DROPPED BELOW 18 KT OVER THE BAY THEREFORE THE SCA HAS BEEN
CANCELED. THERE COULD BE A BRIEF SURGE OF SW WINDS AHEAD OF THE
COLD FRONT LATER THIS EVENING...BUT WINDS OVER THE BAY SHOULD
REMAIN BELOW SCA CRITERIA. A LINE OF SHOWERS AND STORMS FROM NEAR
RICHMOND TO SOUTH HILL WAS RAPIDLY PUSHING ESE AND WILL REACH THE
BAY AND COAST BY 7 TO 8 PM. AN AREA OF CONVECTIVE SHOWERS OVER THE
ALBEMARLE SOUND...CURRITUCK SOUND AND NC COASTAL WATERS WAS
GENERATING GUSTS TO AROUND 20-25 KT. OCCASIONAL GUSTS TO 25 KT CAN
BE EXPECTED OVER THE WATERS WITH SHOWERS AND STORMS. ALSO EXPECT
SHOWERS AND STORMS TO FILL IN OVER THE NORTHERN PORTION OF THE BAY
IMPACTING THE EASTERN SHORE. ALL THIS ACTIVITY WILL PUSH EAST
MOVING OFFSHORE BETWEEN 9PM AND MIDNIGHT AND MAY REQUIRE SPECIAL
MARINE WARNINGS THIS EVENING. THE ACTUAL COLD FRONT AND WIND SHIFT
TO THE NW WILL NOT OCCUR UNTIL JUST AFTER MIDNIGHT.

SEAS OF 4 TO 5 FT NORTH OF CAPE CHARLES WILL SLOWLY SUBSIDE AFTER
MIDNIGHT TONIGHT. BEHIND THE COLD FRONT...NW WINDS DEVELOP
OVERNIGHT INTO WED MORN BUT DUE TO WEAK CAA...NOT EXPECTING SCA
CONDITIONS POST- FRONTAL. BENIGN MARINE CONDITIONS WITH WINDS 10
TO 15 KT OR LESS ARE EXPECTED THEREAFTER THRU THE COMING WEEKEND
WITH HIGH PRESSURE DOMINATING THE WEATHER PATTERN.

&&

.TIDES/COASTAL FLOODING...
WATER LEVELS WILL REMAIN ELEVATED ACROSS THE MIDDLE OF THE
CHESAPEAKE BAY THRU EARLY WEDNESDAY MORNING (OR THE NEXT HIGH
TIDE CYCLE TONIGHT). ALL LOCATION WILL REMAIN BELOW MINOR FLOOD
THRESHOLDS WITH ONLY BISHOPS HEAD COMING WITHIN A FEW THENTH OF A
FOOT OF MINOR FLOODING AROUND MIDNIGHT TONIGHT. NO COASTAL FLOOD
ADVISORIES ARE NECESSARY AT THIS TIME.

&&

.AKQ WATCHES/WARNINGS/ADVISORIES...
MD...NONE.
NC...NONE.
VA...NONE.
MARINE...SMALL CRAFT ADVISORY UNTIL 1 AM EDT WEDNESDAY FOR ANZ650-652-
     654.

&&

SYNOPSIS...BMD
NEAR TERM...BMD
SHORT TERM...BMD
LONG TERM...JAO
AVIATION...MAS
MARINE...JAO
TIDES/COASTAL FLOODING...
Hazardous weather outlook, Aug 11, 3:31 PM EDT, 1 hour 32 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE WAKEFIELD VA
331 PM EDT TUE AUG 11 2015

MDZ025-NCZ102-VAZ098>100-121945-
MARYLAND BEACHES-OUTER BANKS CURRITUCK-VIRGINIA BEACH-ACCOMACK-
NORTHAMPTON VA-
331 PM EDT TUE AUG 11 2015

...MODERATE RIP CURRENT RISK IN EFFECT UNTIL 8 PM EDT THIS EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE LOWER EASTERN SHORE OF
MARYLAND...THE NORTHERN OUTER BANKS OF NORTH CAROLINA...SOUTH
HAMPTON ROADS VIRGINIA AND THE EASTERN SHORE OF VIRGINIA.

.DAY ONE...TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   MODERATE RIP CURRENT RISK.

THUNDERSTORMS WILL CROSS THE AREA WITH A COLD FRONT THIS EVENING.
STRONG WIND GUSTS AND LOCALLY HEAVY RAINFALL ARE POSSIBLE WITH
ANY STORMS.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

MDZ021>024-NCZ012>017-030>032-VAZ048-060>062-064>069-075>090-092-093-
095>097-509>525-121945-
DORCHESTER-WICOMICO-SOMERSET-INLAND WORCESTER-NORTHAMPTON NC-
HERTFORD-GATES-PASQUOTANK-CAMDEN-INLAND CURRITUCK-BERTIE-CHOWAN-
PERQUIMANS-FLUVANNA-PRINCE EDWARD-CUMBERLAND-GOOCHLAND-CAROLINE-
MECKLENBURG-LUNENBURG-NOTTOWAY-AMELIA-POWHATAN-WESTMORELAND-RICHMOND-
NORTHUMBERLAND-LANCASTER-BRUNSWICK-DINWIDDIE-PRINCE GEORGE-
CHARLES CITY-NEW KENT-GLOUCESTER-MIDDLESEX-MATHEWS-GREENSVILLE-
SUSSEX-SURRY-JAMES CITY-SOUTHAMPTON-ISLE OF WIGHT-NORFOLK/PORTSMOUTH-
SUFFOLK-CHESAPEAKE-WESTERN LOUISA-EASTERN LOUISA-WESTERN HANOVER-
EASTERN HANOVER-WESTERN CHESTERFIELD-EASTERN CHESTERFIELD-
WESTERN HENRICO-EASTERN HENRICO-WESTERN KING WILLIAM-
EASTERN KING WILLIAM-WESTERN KING AND QUEEN-EASTERN KING AND QUEEN-
WESTERN ESSEX-EASTERN ESSEX-YORK-NEWPORT NEWS-HAMPTON/POQUOSON-
331 PM EDT TUE AUG 11 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE LOWER EASTERN SHORE OF
MARYLAND...COASTAL NORTHEAST NORTH CAROLINA...INTERIOR NORTHEAST
NORTH CAROLINA...CENTRAL VIRGINIA...EAST CENTRAL
VIRGINIA...INTERIOR SOUTHEAST VIRGINIA...SOUTH CENTRAL
VIRGINIA...SOUTH HAMPTON ROADS VIRGINIA...THE MIDDLE PENINSULA OF
VIRGINIA...THE NORTHERN NECK OF VIRGINIA...THE PENINSULA OF
SOUTHEAST VIRGINIA AND THE PIEDMONT OF CENTRAL VIRGINIA.

.DAY ONE...TONIGHT.

THUNDERSTORMS ARE EXPECTED TO DEVELOP AHEAD OF A COLD FRONT
THIS AFTERNOON AND EVENING. STRONG WIND GUSTS AND HEAVY DOWNPOURS
ARE POSSIBLE WITH ANY STORMS.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

THUNDERSTORMS WILL CROSS THE AREA WITH A COLD FRONT THIS EVENING.
STRONG WIND GUSTS AND LOCALLY HEAVY RAINFALL ARE POSSIBLE WITH
ANY STORMS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

DEROSA

In the hours before

Local storm report, Aug 11, 4:29 PM EDT, 34 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE WAKEFIELD VA
429 PM EDT TUE AUG 11 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0415 PM     TSTM WND DMG     2 SE RIBBON             38.03N  77.93W
08/11/2015                   LOUISA             VA   911 CALL CENTER

            NUMEROUS TREES DOWN EAST OF LOUISA MAINLY NORTH OF
            HIGHWAY 22. SEVERAL ROADS BLOCKED AND POWER LINES PULLED
            DOWN.

&&

EVENT NUMBER AKQ1501167

JO
Local storm report, Aug 11, 4:39 PM EDT, 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WAKEFIELD VA
439 PM EDT TUE AUG 11 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0405 PM     TSTM WND DMG     1 E WORSHAM             37.23N  78.42W
08/11/2015                   PRINCE EDWARD      VA   911 CALL CENTER

            NUMEROUS TREES DOWN FROM SOUTH OF FARMVILLE TO HAMPDEN
            SYDNEY ALONG HIGHWAY 15.

&&

EVENT NUMBER AKQ1501168

JO
Local storm report, Aug 11, 4:41 PM EDT, 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WAKEFIELD VA
441 PM EDT TUE AUG 11 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0438 PM     TSTM WND DMG     PROSPECT                37.30N  78.56W
08/11/2015                   PRINCE EDWARD      VA   911 CALL CENTER

            TREES DOWN AROUND PROSPECT.

&&

EVENT NUMBER AKQ1501169

JO
Special weather statement, Aug 11, 4:48 PM EDT, 15 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
448 PM EDT TUE AUG 11 2015

MDZ021-112145-
DORCHESTER-DORCHESTER-
448 PM EDT TUE AUG 11 2015

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT NORTHWESTERN DORCHESTER
COUNTY...

AT 447 PM EDT...A LINE OF STRONG THUNDERSTORMS WAS ALONG A LINE
EXTENDING FROM NEAR EASTON TO 9 MILES SOUTH OF TILGHMAN ISLAND TO
PRINCE FREDERICK...AND MOVING EAST AT 15 MPH.

WIND GUSTS OF 30 TO 40 MPH AND PEA SIZE HAIL ARE POSSIBLE WITH THESE
STORMS.

THESE STORMS WILL BE NEAR...
  UNIVERSITY OF MARYLAND CENTER FOR ENVIRONMENTAL STUDIES AROUND 540
PM EDT.
  CAMBRIDGE AROUND 545 PM EDT.

OTHER LOCATIONS IMPACTED BY THESE STORMS INCLUDE CHURCH CREEK...
WOOLFORD...TAYLORS ISLAND...EAST NEW MARKET...HUDSON...LINKWOOD...
LLOYDS AND MADISON.

TORRENTIAL RAINFALL IS OCCURRING WITH THESE STORMS...AND MAY CAUSE
LOCALIZED FLOODING.  IF THE ROAD AHEAD OF YOU IS FLOODED...TURN
AROUND. DRIVING THROUGH FLOODED ROADS IS DANGEROUS AND POTENTIALLY
LIFE THREATENING.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. IF YOU HEAR
THUNDER...SEEK A SAFE SHELTER INSIDE A BUILDING OR VEHICLE.

LAT...LON 3870 7580 3868 7579 3850 7599 3838 7628
      3849 7634 3849 7627 3851 7621 3854 7620
      3854 7628 3857 7631 3860 7626 3862 7628
      3860 7621 3863 7617 3859 7616 3857 7603
      3868 7594 3870 7590
TIME...MOT...LOC 2047Z 280DEG 11KT 3881 7610 3862 7631 3852 7659

GINGRICH
Special weather statement, Aug 11, 4:51 PM EDT, 12 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
451 PM EDT TUE AUG 11 2015

VAZ080>082-514-516-112115-
EASTERN CHESTERFIELD (INCLUDING COL. HEIGHTS)-DINWIDDIE-CHARLES
CITY-PRINCE GEORGE-EASTERN HENRICO-CHARLES CITY-
451 PM EDT TUE AUG 11 2015

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT SOUTHEASTERN HENRICO...
SOUTHEASTERN CHESTERFIELD...DINWIDDIE...PRINCE GEORGE...CENTRAL
CHARLES CITY...CITY OF HOPEWELL...CITY OF COLONIAL HEIGHTS AND CITY
OF PETERSBURG COUNTIES...

AT 449 PM EDT...A LINE OF STRONG THUNDERSTORMS WAS ALONG A LINE
EXTENDING FROM NEAR BELLWOOD TO CHESTERFIELD AND DINWIDDIE...MOVING
EAST AT 35 MPH.

WIND GUSTS OF 40 TO 50 MPH ARE POSSIBLE WITH THESE STORMS.

THESE STORMS WILL BE NEAR...
  HOPEWELL AROUND 455 PM EDT.
  JORDANS POINT AROUND 505 PM EDT.
  ADKINS STORE AND GARYSVILLE AROUND 510 PM EDT.
  CHARLES CITY...RUTHVILLE AND CARSON AROUND 515 PM EDT.

OTHER LOCATIONS IMPACTED BY THESE STORMS INCLUDE ADDISON...
BUTTERWORTH...SANDYBOTTOM...JORDAN POINT COUNTRY CLUB...HEBRON...NEW
HOPE...RICHARD BLAND COLLEGE...PRINCE GEORGE GOLF...NEW BOHEMIA AND
WAYSIDE.

STRONG WIND GUSTS ARE POSSIBLE WITH THESE STORMS. THESE WIND GUSTS
ARE CAPABLE OF KNOCKING DOWN TREE LIMBS...SMALL OR WEAKENED TREES...
AND BLOWING AROUND TRASH CANS...POTTED PLANTS...LAWN FURNITURE AND
OTHER LIGHT OUTDOOR OBJECTS.

MOTORISTS SHOULD USE EXTRA CAUTION IN THE VICINITY OF THESE STORMS.
BE PREPARED FOR RAPID CHANGES IN WEATHER AND ROAD CONDITIONS. HEAVY
RAIN COULD CAUSE PONDING OF WATER ON ROADS...AND POSSIBLE MINOR
FLOODING.

LAT...LON 3748 7735 3740 7694 3738 7694 3740 7693
      3740 7690 3739 7692 3737 7690 3735 7691
      3737 7687 3730 7687 3729 7686 3723 7694
      3725 7697 3724 7700 3721 7701 3719 7707
      3711 7716 3689 7758 3703 7789 3708 7790
TIME...MOT...LOC 2049Z 290DEG 30KT 3741 7733 3708 7778

JO
Special weather statement, Aug 11, 4:55 PM EDT, 8 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
455 PM EDT TUE AUG 11 2015

NCZ012-VAZ065>067-079-112130-
NORTHAMPTON-BRUNSWICK-NOTTOWAY-MECKLENBURG-LUNENBURG-
455 PM EDT TUE AUG 11 2015

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT NORTHWESTERN
NORTHAMPTON...SOUTHEASTERN NOTTOWAY...BRUNSWICK...SOUTHEASTERN
LUNENBURG AND EASTERN MECKLENBURG COUNTIES...

AT 454 PM EDT...A LINE OF STRONG THUNDERSTORMS WAS ALONG A LINE
EXTENDING FROM NEAR FORT PICKETT TO NEAR BOYDTON...AND MOVING
SOUTHEAST AT 40 MPH.

WIND GUSTS OF 40 TO 50 MPH ARE POSSIBLE WITH THESE STORMS.

THESE STORMS WILL BE NEAR...
  FORT PICKETT AROUND 500 PM EDT.
  LA CROSSE AROUND 510 PM EDT.
  BRODNAX AROUND 515 PM EDT.
  EBONY AROUND 520 PM EDT.
  BRUNSWICK AND GASBURG AROUND 525 PM EDT.

OTHER LOCATIONS IMPACTED BY THESE STORMS INCLUDE EDGERTON...
BASKERVILLE...WARFIELD...PALMER SPRINGS...ANTE...BOWENS CORNER...
BACONS FORK...TRIPLET...FORKSVILLE AND WHITE PLAINS.

STRONG WIND GUSTS ARE POSSIBLE WITH THESE STORMS. THESE WIND GUSTS
ARE CAPABLE OF KNOCKING DOWN TREE LIMBS...SMALL OR WEAKENED TREES...
AND BLOWING AROUND TRASH CANS...POTTED PLANTS...LAWN FURNITURE AND
OTHER LIGHT OUTDOOR OBJECTS.

MOTORISTS SHOULD USE EXTRA CAUTION IN THE VICINITY OF THESE STORMS.
BE PREPARED FOR RAPID CHANGES IN WEATHER AND ROAD CONDITIONS. HEAVY
RAIN COULD CAUSE PONDING OF WATER ON ROADS...AND POSSIBLE MINOR
FLOODING.

LAT...LON 3708 7790 3699 7789 3700 7784 3697 7777
      3696 7776 3694 7773 3691 7771 3692 7770
      3689 7766 3671 7765 3654 7776 3654 7767
      3648 7776 3650 7782 3651 7790 3654 7790
      3654 7821 3667 7846
TIME...MOT...LOC 2054Z 294DEG 43KT 3704 7789 3671 7835

JO

The office that day

Everything else NWS Wakefield, VA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 11, 4:00 AM EDTSpecial Weather StatementAKQAccomack60 min
Aug 11, 4:02 AM EDTSpecial Weather StatementAKQAccomack58 min
Aug 11, 4:07 AM EDTSpecial Weather StatementAKQAmelia, Cumberland, Lunenburg, Mecklenburg, Nottoway, Prince Edward38 min
Aug 11, 4:52 AM EDTSpecial Weather StatementAKQAmelia, Brunswick, Chesterfield, Dinwiddie, Lunenburg, Nottoway and 4 more53 min
Aug 11, 5:46 AM EDTSpecial Weather StatementAKQCharles City, Chesterfield, Dinwiddie, Henrico, King William, New Kent and 6 more44 min
Aug 11, 6:30 AM EDTSpecial Weather StatementAKQCharles City, Gloucester, Isle of Wight, James City, Middlesex, New Kent and 4 more30 min
Aug 11, 7:01 AM EDTSpecial Weather StatementAKQGloucester, Isle of Wight, Mathews, York, City of Hampton, City of Newport News and 3 more29 min
Aug 11, 7:32 AM EDTSpecial Weather StatementAKQNorthampton43 min
Aug 11, 7:49 AM EDTSpecial Weather StatementAKQCity of Norfolk26 min
Aug 11, 3:02 PM EDTSpecial Weather StatementAKQAmelia, Cumberland, Goochland, Hanover, Louisa, Powhatan and 1 more58 min
Aug 11, 3:42 PM EDTSpecial Weather StatementAKQLouisa63 min
Aug 11, 3:48 PM EDTSpecial Weather StatementAKQSurry42 min
Aug 11, 3:56 PM EDTSpecial Weather StatementAKQAmelia, Powhatan, Prince Edward34 min
Aug 11, 3:59 PM EDTSevere Thunderstorm WarningAKQAmelia, Cumberland, Nottoway, Prince Edward46 min
Aug 11, 4:06 PM EDTSevere Thunderstorm WarningAKQHanover, Louisa24 min
Aug 11, 4:13 PM EDTSpecial Weather StatementAKQCaroline, Essex, Hanover, King William, Richmond47 min
Aug 11, 4:23 PM EDTSpecial Weather StatementAKQChesterfield37 min
Aug 11, 4:25 PM EDTSpecial Weather StatementAKQLunenburg, Mecklenburg65 min
Aug 11, 4:41 PM EDTSevere Thunderstorm WarningAKQCaroline, Hanover34 min
Aug 11, 4:42 PM EDTSevere Thunderstorm WarningAKQCaroline, Essex, King and Queen, King William33 min
Aug 11, 4:51 PM EDTSpecial Weather StatementAKQCharles City, Dinwiddie, Henrico, Prince George, City of Colonial Heights, City of Hopewell and 1 more24 min
Aug 11, 4:55 PM EDTSpecial Weather StatementAKQBrunswick, Mecklenburg35 min
Aug 11, 5:08 PM EDTSpecial Weather StatementAKQEssex, King and Queen, King William, Richmond, Westmoreland37 min
Aug 11, 5:18 PM EDTSpecial Weather StatementAKQSussex42 min
Aug 11, 5:35 PM EDTSpecial Weather StatementAKQCharles City, New Kent40 min
Aug 11, 5:37 PM EDTSpecial Weather StatementAKQGreensville, City of Emporia23 min
Aug 11, 5:37 PM EDTSevere Thunderstorm WarningAKQGloucester, King and Queen, King William, Lancaster, Middlesex, New Kent38 min
Aug 11, 5:41 PM EDTSpecial Marine WarningAKQ64 min
Aug 11, 6:03 PM EDTSpecial Weather StatementAKQGreensville, Isle of Wight, Southampton, Sussex, City of Emporia27 min
Aug 11, 6:22 PM EDTSpecial Weather StatementAKQGloucester, James City, Mathews, Middlesex, City of Williamsburg23 min
Aug 11, 6:26 PM EDTSpecial Marine WarningAKQ49 min
Aug 11, 6:42 PM EDTSpecial Marine WarningAKQ48 min
Aug 11, 6:48 PM EDTSpecial Weather StatementAKQGloucester, James City, Mathews, City of Newport News, City of Williamsburg27 min
Aug 11, 6:57 PM EDTSpecial Marine WarningAKQ63 min
Aug 11, 7:06 PM EDTSpecial Marine WarningAKQ39 min
Aug 11, 7:08 PM EDTSevere Thunderstorm WarningAKQNorthampton22 min
Aug 11, 7:13 PM EDTSevere Thunderstorm WarningAKQNorthampton32 min
Aug 11, 7:23 PM EDTSpecial Marine WarningAKQ22 min
Aug 11, 7:26 PM EDTSpecial Marine WarningAKQ64 min
Aug 11, 7:49 PM EDTSpecial Marine WarningAKQ26 min
Aug 11, 7:56 PM EDTSpecial Weather StatementAKQFluvanna, Louisa34 min

Nearby

Tornado Warnings in Virginia, 2015Every tornado warning in 2015Tornadoes in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.